When I eat I can't taste anything, sweet, salty etc? Is this normal? Sometimes it's hard to swallow because the lack of saliva in my mouth.
Imuran - does it cause lack of taste?
Question posted by eclecticme668522 on 17 Oct 2009
Last updated on 30 January 2013 by fuad
After taking Imuran for a week. I could not taste lemon or salt. I literally put some salt on my tongue and tasted NOTHING. funny thing is ... at first I thought it was my wife's cooking! I hope this magical effect goes away... Otherwise I have to hire someone to explain to me how good my wife's food tastes.
I have been on Imuran 50mgs daily since April 20, 2012. Not only do things taste funny but some food smells funny too. I have no appetite. I wanted you to know you are not alone with this issue. I will question my dr at the end of the week. I was diagnosed with AIH feb2012. I am also in the process of tapering off prednisone. Take care!
I can only offer one data point. No loss after 16 months, 50 mg 2x day, generic azathiprine. Can blind taste between slightly sweet and unsweetened iced tea, pepper on eggs or in salad, etc.
You can view a comprehensive list of side-effects for Imuran here: https://www.drugs.com/sfx/imuran-side-effects.html
Although not listed in the above link I have read that Azathioprine (Imuran)
may be responsible for a change in sense of smell and taste. It is usually mild and short lived. See your doctor if it is bothersome.
- Imuran uses and safety info
- Imuran information for Healthcare Professionals (includes dosage details)
- Side effects of Imuran (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.